| Model Number |
31335 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
04/03/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch history review: we have checked the manufacturing file of the involved batch which complies with our specifications and does not present any discrepancy.No other similar complaint has been reported to us on this batch of vena cava filters released in february 2004.Investigation results: we did not receive the x-ray pictures or detailed information for investigation.Conclusion without concrete element, no thorough investigation can be performed.A causality link between the device and the reported event cannot be established.No conclusion can be drawn about the event root cause.If new elements become available in the future, we will update this case.It is worth noting that ivc perforation is a known potential adverse event associated with all ivc filters and listed in the ifu.The current ivc perforation rate for venatech lp is very low.No action is envisaged.
Event or Problem Description
"filter was implanted into patient on (b)(6) 2004.On (b)(6) 2015, patient underwent a ct scan of the abdomen and pelvis.At that time the radiologist reading the images reported the presence of an ivc filter but gave no further description.The ct scan images were reviewed by another radiologist on (b)(6) 2017 and for the first time it was noted that the vena tech ivc filter had perforated thru the vena cava wall.More specifically, the radiologist found: the left anterolateral and right posterolateral struts have penetrated through the ivc wall.".